Virginia, 2011Damaging Winds in Virginia, July 24, 2011
July 24, 2011 · NWS RNK · 8 events in 4 counties and zones
Another weak upper level storm system under a ride of high pressure aloft, moved out of West Virginia into our area during the afternoon. This combined with a trough of low pressure in the Piedmont helped trigger afternoon showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another weak upper level storm system under a ride of high pressure aloft, moved out of West Virginia into our area during the afternoon. This combined with a trough of low pressure in the Piedmont helped trigger afternoon showers and thunderstorms. Enough instability was present for a few of these to become severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 24, 2:44 PM EST, 56 minutes earlier.
Area forecast discussion, Jul 24, 2:44 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT SUN JUL 24 2011
.SYNOPSIS...
HIGH PRESSURE ACROSS THE REGION WILL CONTINUE TO WEAKEN AND SLIDE
SOUTH TONIGHT AHEAD OF A COLD FRONT APPROACHING FROM THE
NORTHWEST ON MONDAY. THE FRONT SHOULD DROP SOUTH INTO THE REGION
LATE MONDAY BEFORE DRIFTING INTO THE CAROLINAS MONDAY NIGHT INTO
TUESDAY. COOLER HIGH PRESSURE BEHIND THE FRONT WILL SPILL INTO
THE AREA THROUGH WEDNESDAY...FOLLOWED BY ANOTHER BOUT OF HEAT AS
HIGH PRESSURE ALOFT BUILDS BACK IN FROM THE WEST FOR THE END OF
THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
SHOTGUN PATTERN OF CONVECTION CONTINUES TO INCREASE THIS AFTERNOON
WITH SEVERAL MULTICELLULAR BANDS ONGOING ALONG THE BLUE RIDGE.
HOWEVER SO FAR WEAK CAP ALOFT HAS LIMITED SEVERE POTENTIAL TO
ISOLATED MICROBURSTS BUT GIVEN STRONG HEATING EXPECT COVERAGE TO
GRADUALLY SHIFT EAST TO HIGHER INSTABILITY ALONG/EAST OF THE BLUE
RIDGE INTO THIS EVENING. MOST MODEL GUIDANCE SUPPORTS THIS SCENARIO
SO BASICALLY KEEPING HIGH CHANCE POPS GOING THRU SUNSET WITH
LOCALIZED LIKELYS IN SPOTS. INITIAL BATCH OF CONVECTION SHOULD FADE
OUT THIS EVENING WITH NEXT UPSTREAM COMPLEX NOW WELL TO THE NW
LIKELY TO MAKE A RUN TOWARD THE FAR WEST AFTER DARK. GUIDANCE NOT
TOO AGGRESSIVE IN BRINGING TOO MUCH OF THIS BOWING COMPLEX INTO THE
AREA WITH CORFIDI VECTORS TAKING IT MORE INTO KY. THUS WONT UP POPS
BACK TO LIKELYS WEST BUT BOUNCE TO HIGHER CHANCE TO MATCH BETTER
WITH UPSTREAM THINKING. OTRW THINK CONVECTION AGAIN WASHES OUT TO
SLIGHT POPS OR LESS EAST GIVEN LACK OF FORCING AND LOSS OF HEATING.
SOME FOG AGAIN POSSIBLE BUT MOSTLY PATCHY IN AREAS THAT SAW EARLIER
RAINFALL AND CLEAR OUT BRIEFLY TONIGHT. LITTLE CHANGE TO GOING TEMPS WITH
LOWS SIMILAR TO THE PAST FEW OVERNIGHTS...MOSTLY UPPER 60S TO MID 70S.
BETTER HEIGHT FALLS FINALLY TAKE SHAPE ON MONDAY AS THE MAIN S/W
TROF PASSES ACROSS THE LAKES AND SHOVES THE SURFACE COLD FRONT
TOWARD THE AREA BY AFTERNOON. HOWEVER TIMING OF PRE-FRONTAL
CLDNS/SHRA STILL IN QUESTION AS MODELS HAVE BEST SUPPORT PASSING
NORTH AND DEEPER INSTABILITY TO THE SOUTH AND WEST. HOWEVER DO SEE A
WEAK S/W WORKING IN FROM THE WEST DURING THE AFTERNOON WHICH SHOULD
SUPPORT A LITTLE BETTER COVERAGE IF ENOUGH HEATING DOES DEVELOP.
LATEST NAM HAS THE BEST INSTABILITY ALONG THE BLUE RIDGE EARLY ON
WITH MORE CLOUDS NW...THEN HIGHER CAPES SOUTH AND EAST DURING THE
AFTERNOON WHEN BETTER BOUNDARY LAYER NW FLOW DEVELOPS. THEREFORE
THINKING WILL SEE PERHAPS A MCS FIZZLE OVER THE FAR WEST
EARLY...THEN SCTD COVERAGE BLUE RIDGE THAT EVENTUALLY MESHES INTO A
BROKEN LINE BEFORE JUMPING SOUTH INTO NORTH CAROLINA LATER IN THE
DAY. THIS SPELLS KEEPING LIKELY/HIGH CHANCE POPS WESTERN HALF INTO
THE AFTERNOON...THEN SLIDING SE BY EVENING. WILL INCLUDE AT LEAST
ISOLATED SEVERE POTENTIAL IN THE HWO GIVEN DECENT LAPSES DESPITE
LACK OF MUCH DRY AIR ALOFT. BASICALLY USED A COMP ON TEMPS...LEANING
TOWARD THE WARMER MAV EAST PER MORE INSOLATION/DOWNSLOPE AND THE
COOLER MET MOS WEST WHERE EXPECTING MORE CLOUDS/SHRA EARLY. OTRW
MOSTLY 80S WEST AND LOW/MID 90S ALONG/EAST OF THE BLUE RIDGE.
&&
.SHORT TERM /MONDAY NIGHT THROUGH THURSDAY/...
SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO BE SCATTERED
ACROSS THE REGION ON MONDAY EVENING AS A COLD FRONT CONTINUES TO
DESCEND SOUTHWARD FROM THE OHIO RIVER VALLEY. WHILE THIS ACTIVITY
WILL DIMINISH AFTER MIDNIGHT AS THE FRONT CONTINUES THROUGH OUR
REGION...WILL STILL EXPECT SPOTTY SHOWERS TO LINGER THROUGH SUNRISE
ON TUESDAY.
BY TUESDAY MORNING...THE COLD FRONT WILL HAVE PUSHED INTO NORTHERN
NORTH CAROLINA. SHALLOW HIGH PRESSURE WILL BUILD INTO OUR REGION
BEHIND THE FRONT...BRINGING SLIGHTLY COOLER AND DRIER AIR WITH IT.
SHOWER AND THUNDERSTORM ACTIVITY WILL BE CONFINED TO THE SOUTHERN
THIRD OF THE REGION...IN THE VICINITY OF THE FRONT...BUT THIS
ACTIVITY WILL BE SPOTTY AT BEST. EXPECT MORE OF THE SAME FOR
WEDNESDAY...AS HIGH PRESSURE SLIDES EASTWARD...BUT REMAINS THE
DOMINANT FEATURE OF OUR FORECAST REGION.
ON THURSDAY...HIGH PRESSURE BEGINS TO MOVE OUT OF OUR AREA...
ALLOWING SOUTHERLY WINDS TO BRING ATLANTIC MOISTURE BACK INTO OUR
REGION. WE ALSO BEGIN TO SEE THE UPPER LEVEL RIDGE...WHICH WAS
RESPONSIBLE FOR OUR EXCESSIVE HEAT OVER THE PAST FEW DAYS...TO BUILD
BACK TOWARD OUR AREA FROM THE WEST. THE PRESENCE OF THE RIDGE WILL
LEAD TO ANOTHER WARMUP ACROSS OUR REGION BEGINNING THURSDAY
AFTERNOON...AS WELL AS A RETURN TO AFTERNOON SHOWERS AND
THUNDERSTORMS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS OUR REGION ON THURSDAY
EVENING GOING INTO FRIDAY...AND WE MAY SEE A RETURN TO HEAT ADVISORY
CONDITIONS ACROSS PORTIONS OF THE PIEDMONT AND SOUTHSIDE VIRGINIA
FOR FRIDAY AND POSSIBLY SATURDAY AFTERNOONS AS HIGH TEMPERATURES
REACH INTO THE UPPER 90S IN THESE AREAS. WE CAN ALSO EXPECT SPOTTY
SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY...WITH A FEW STRONG
THUNDERSTORMS...HOWEVER RAINFALL CHANCES WILL INCREASE SIGNIFICANTLY
ON SATURDAY EVENING AS A COLD FRONT MOVES INTO OUR AREA FROM THE
UPPER OHIO RIVER VALLEY REGION. AT THIS TIME...THE COLD FRONT IS
EXPECTED TO BECOME STATIONARY ACROSS THE SOUTHERN HALF OF OUR
FORECAST REGION...HELPING TO KEEP OUR TEMPERATURES MAINLY IN THE 80S
TO NEAR 90S FOR SUNDAY...AND KEEPING AN INCREASE CHANCE OF RAIN IN
THE FORECAST HEADING INTO THE NEXT WORKWEEK.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
MAIN THREAT AGAIN WITH THE POTENTIAL TO SEE SCATTERED CONVECTION
MOVE IN THE VICINITY OF ANY OF THE AIRPORTS THRU THIS EVENING AS
STORMS POP UP AND MOVE SLOWLY EAST. BEST AREA FOR MORE ORGANIZED
COVERAGE SEEMS TO BE OVER THE SW ATTM WITH TSRA HAVING A HARD TIME
DEVELOPING OUT TO...AND EAST OF THE BLUE RIDGE PER WESTERLY FLOW
ALOFT. LATEST SHORT TERM MODEL GUIDANCE SUGGESTS MORE COVERAGE
UNZIPPING ALONG THE WEST SIDE OF THE BLUE RIDGE...THEN SLOWLY
SAGGING EAST LATER BEFORE FADING OUT OVER THE SE THIS EVENING.
THEREFORE WILL INCLUDE A VCTS MENTION ALONG THE KBLF TO KROA
CORRIDOR AND INCLUDE CB ELSW WHERE CHANCES APPEAR TO BE LESS. OTRW
MAINLY VFR UNDER SCT-BKN CU FIELDS OUTSIDE CONVECTION THIS
AFTERNOON WITH WEST TO NW SFC WINDS AROUND 10 KTS OR LESS.
THE RIDGE BREAKS DOWN TONIGHT INTO MONDAY WITH A FRONT MOVING IN.
WILL LIKELY STILL HAVE SOME LEFTOVER SHRA/TSRA SE THIS EVENING AND
PERHAPS NW EARLY ON AND AGAIN LATE AS ANOTHER UPSTREAM TSRA
COMPLEX MAKES A RUN BUT WONT INCLUDE ANY ADDED CB/VCTS MENTION
ATTM. THINK SLIGHTLY LOWER DEWPOINTS AND LIGHT WEST WINDS MAY
AGAIN COMBO WITH HIGH/MID CLOUDS TO LIMIT WIDESPREAD IFR IN
FOG/STRATUS. HOWEVER LOW CONFIDENCE SO ONLY INCLUDING SOME
REDUCTIONS IN VSBY TO BRIEF IFR/MVFR LATE TONIGHT IN THE VALLEY
LOCATIONS AND COULD BE WORSE IF RAINFALL ENDS UP MORE WIDESPREAD
THIS AFTERNOON.
THE FRONT SHOULD BRING A BETTER THREAT OF TSRA TO MOST OF THE
AREA MONDAY AND COULD SEE SOME EARLY CONVECTION DEVELOP SE WVA
MONDAY MORNING. HOWEVER MAIN TIMING LOOKS TO BE MONDAY AFTERNOON
ESPCLY FROM THE BLUE RIDGE SOUTH AND EAST WHERE BETTER INSTABILITY
WILL EXIST. ACTUAL FRONT PUSHES THROUGH MONDAY NIGHT AND AS
COOLER AIR ARRIVES INTO TUESDAY MORNING THERE SHOULD BE SOME IFR
FOG WITH A WET GROUND...THEN A DRY TUESDAY PM FOLLOWS. OTRW
LOOKING FOR IMPROVING CONDITIONS WITH VFR BY TUESDAY AFTERNOON
THRU LATE WEEK.
&&
.CLIMATE...
RECORD WARMEST LOW TEMPERATURES
ROANOKE......75/2010
LYNCHBURG....76/1911
DANVILLE.....76/2010
BLACKSBURG...68/1999
BLUEFIELD....71/2010
RECORD HIGH TEMPERATURES
ROANOKE.....100/1933
LYNCHBURG...100/2010
DANVILLE....101/2010
BLACKSBURG...92/1991
BLUEFIELD....91/1987
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH/WP
NEAR TERM...JH
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/JJ/WP
CLIMATE...
Hazardous weather outlook, Jul 24, 2:27 PM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT SUN JUL 24 2011
NCZ003-019-020-VAZ019-022>024-032>034-251930-
SURRY-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-
327 PM EDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDEX VALUES WILL BE 95 TO 100 DEGREES INTO EARLY THIS
EVENING. IN ADDITION...SCATTERED THUNDERSTORMS COULD PRODUCE
LOCALLY VERY HEAVY RAINFALL AND DAMAGING WINDS THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS AHEAD OF A COLD FRONT COULD AGAIN PRODUCE VERY HEAVY
RAINFALL ALONG WITH DAMAGING WINDS AND HAIL MONDAY AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-251930-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
327 PM EDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY HEAVY RAINFALL
AND DAMAGING WINDS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS AHEAD OF A COLD FRONT COULD AGAIN PRODUCE VERY HEAVY
RAINFALL ALONG WITH DAMAGING WINDS AND HAIL MONDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-VAZ035-043>047-058-059-251930-
STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
327 PM EDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE INTO
EARLY THIS EVENING.
ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY
HEAVY RAINFALL AND DAMAGING WINDS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS AHEAD OF A COLD FRONT COULD AGAIN PRODUCE VERY HEAVY
RAINFALL ALONG WITH DAMAGING WINDS AND HAIL MONDAY AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 24, 2:42 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG FLEETWOOD 36.30N 81.52W
07/24/2011 ASHE NC 911 CALL CENTER
TREE DOWN IN THE FLEETWOOD AREA. A BUILDING WAS ALSO
STRUCK BY LIGHTNING.
&&
CHENARDSpecial weather statement, Jul 24, 2:42 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT SUN JUL 24 2011
VAZ032-043-242045-
HENRY VA-PATRICK VA-
342 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT HENRY AND PATRICK COUNTIES...
AT 339 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
WOOLWINE...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR PHILPOTT DAM AROUND 410 PM...SANVILLE AROUND
430 PM...BASSETT AROUND 435 PM AND PENNS STORE AROUND 445 PM.
LAT...LON 3672 8025 3684 8017 3682 8007 3678 8003
3679 8001 3679 8002 3681 8000 3679 7990
3655 8008
RCSLocal storm report, Jul 24, 3:00 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG 3 SE TRAPHILL 36.32N 81.00W
07/24/2011 WILKES NC 911 CALL CENTER
TREE DOWN.
0252 PM TSTM WND DMG 4 SW ELKIN 36.21N 80.90W
07/24/2011 WILKES NC 911 CALL CENTER
THREE TREES DOWN IN THE RONDA, CLINGMAN, AND PLEASANT
HILL AREA.
&&
CHENARDLocal storm report, Jul 24, 3:04 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG JONESVILLE 36.23N 80.84W
07/24/2011 YADKIN NC 911 CALL CENTER
TREE DOWN
0330 PM TSTM WND DMG YADKINVILLE 36.13N 80.66W
07/24/2011 YADKIN NC 911 CALL CENTER
FOUR TREES BLOWN DOWN IN YADKINVILLE.
&&
CHENARDSpecial weather statement, Jul 24, 3:21 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SUN JUL 24 2011
VAZ033-242100-
FRANKLIN VA-
421 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ROCKY MOUNT...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SONTAG AROUND 445 PM AND SYDNORSVILLE AROUND
500 PM.
LAT...LON 3680 7977 3679 7982 3682 7994 3697 8004
3707 7985 3686 7964 3683 7967 3681 7974
3679 7976
RCSSpecial weather statement, Jul 24, 3:34 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT SUN JUL 24 2011
VAZ012-013-016-242115-
CARROLL VA-PULASKI VA-WYTHE VA-
434 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...PULASKI AND WYTHE
COUNTIES...
AT 430 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
PULASKI...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DRAPER AROUND 445 PM...ALLISONIA AROUND 510
PM AND SYLVATUS AROUND 515 PM.
LAT...LON 3694 8099 3708 8082 3694 8063 3693 8064
3692 8062 3691 8062 3680 8081
RCSThunderstorm Wind, Franklin
- When
- July 24, 3:40 PM EST to 3:50 PM EST
- Where
- Franklin County, 2.61 mi WSW of Sontag to 2.9 mi SSE of Sontag
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.910, -79.840
Thunderstorm winds blew down trees on Goose Dam Road, McNeil Mill Road, and Sontag Road.
Thunderstorm Wind, Pittsylvania
- When
- July 24, 4:05 PM EST
- Where
- Pittsylvania County, 0.67 mi SSW of Toshes
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 36.961, -79.485
Thunderstorm winds blew down trees on Toshes Road.
Thunderstorm Wind, Pittsylvania
- When
- July 24, 4:06 PM EST
- Where
- Pittsylvania County, 1.38 mi S of Climax
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.860, -79.480
Trees and power lines were blown down on Climax Road.
Thunderstorm Wind, Pittsylvania
- When
- July 24, 4:15 PM EST
- Where
- Pittsylvania County, 0.55 mi E of Chatham
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 36.820, -79.390
Trees were blown down by thunderstorm winds on Halifax Road.
Thunderstorm Wind, Pittsylvania
- When
- July 24, 4:30 PM EST
- Where
- Pittsylvania County, Java
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 36.830, -79.230
Trees were blown down in Java.
Thunderstorm Wind, Appomattox
- When
- July 24, 5:16 PM EST to 5:18 PM EST
- Where
- Appomattox County, 2.07 mi S of Appomattox
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 37.320, -78.830
Thunderstorm winds blew down numerous trees across the area. Trees were down on Red House Road, Promise Land Road, Country Club Road and Purdum Mill Road.
Thunderstorm Wind, Charlotte
- When
- July 24, 5:20 PM EST
- Where
- Charlotte County, 0.88 mi NW of Harrisburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 37.040, -78.740
Many trees were blown down in the Phenix area by thunderstorm winds.
Thunderstorm Wind, Charlotte
- When
- July 24, 5:24 PM EST
- Where
- Charlotte County, 0.69 mi S of Barnesville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 36.810, -78.600
Many trees were blown down by thunderstorm winds in the Red Oak and Wylliesburg area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, July 24, 20111 death · 1 injured · $65,000 · 65 kt wind · 7 events
- Damaging Winds and Heavy Rain in Nebraska, July 24 to 25, 2011$255,000 · 61 kt wind · 12 events
- Damaging Winds in New Jersey, July 24, 2011$350,000 · 65 kt wind · 3 events
- Flash Flooding and Damaging Wind in West Virginia, July 24, 20111 injured · $123,000 · 4 events
- Damaging Winds in Kansas, July 24, 2011$135,000 · 52 kt wind · 3 events
- Damaging Winds in Iowa, July 24, 2011$79,000 · 70 kt wind · 9 events
- Flash Flooding and Damaging Winds in Ohio, July 24, 2011$69,000 · 52 kt wind · 9 events
- Flash Flooding and Lightning Strike in Colorado, July 24, 20115 injured · 3 events
- Flash Flood and Damaging Winds in North Carolina, July 24, 2011$35,000 · 50 kt wind · 13 events
- Tornadoes and Hail in Minnesota, July 24, 2011EF1 · 12 events
- Damaging Wind and Heavy Rain in Illinois, July 24, 2011$40,000 · 50 kt wind · 2 events
- Damaging Wind in Indiana, July 24, 2011$40,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336698, 336699, 336700, 336701, 336702, 336704, 336706, 336705.